MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS GLU SLIDES; IN VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS GLU SLIDES; IN VITRO DIAGNOSTICS
Model Number 1707801
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported non-reproducible, higher than expected vitros glu results were obtained from two different patient samples tested on a vitros xt7600 integrated system.Patient 1: vitros glu results of >625, >1250, 402 mg/dl vs.The expected result of 178.0 mg/dl.Patient 2: vitros glu result of >625, >1250 mg/dl vs.The expected result of 68.0 mg/dl.Biased results of the direction and magnitude observed could lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros glu patient results were not reported from the laboratory.There were no allegations of patient harm as a result of this event.This report is number one of five mdr¿s for this event.Five 3500a forms are being submitted for this event as five devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that non-reproducible, higher than expected vitros glu results were obtained from two different patient samples tested on a vitros xt7600 integrated system.The assignable cause for this event could not be determined.The higher than expected vitros glu results for both patient samples and the expected glu results were obtained from the same vitros glu slide cartridge.It is possible that there is a potential performance issue with some, but not all, vitros glu slides from the affected slide cartridge.Based on a review of historical quality control results, there was no indication of a performance issue at the customer site with vitros glu slide lot 0023-3233-9086.However, continual track and trending of complaints identified a slight increase in complaints for higher than expected and non-reproducible results using vitros glu slide lot 0023-3233-9086, and with vitros glu slides from coating 3233.Therefore, a vitros glu slide lot issue could not be entirely ruled out as a contributor to the event.No diagnostic within run precision testing was performed to assess the performance of the vitros xt7600 integrated system.Therefore, it is unknown if the vitros xt7600 integrated system was performing as intended and an instrument issue cannot be ruled out as a contributor to the event.Pre-analytical sample processing could not be ruled out as a contributing factor, as it is unknown if the customer was following the sample collection device manufacture¿s recommendation for sample centrifugation and cellular debris, due to poor sample preparation, could have been present in the affected sample, although this could not be confirmed.

Brand Name
VITROS CHEMISTRY PRODUCTS GLU SLIDES
Common Device Name
IN VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17783186
Report Number0001319809-2023-00117
Device Sequence Number20470793
Product Code CGA
UDI-Device Identifier10758750009572
UDI-Public10758750009572
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Model Number1707801
Device Catalogue Number1707801
Device Lot Number0023-3233-9086
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Initial Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown